Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lower bounds on Herbrand's theorem

Author: R. Statman
Journal: Proc. Amer. Math. Soc. 75 (1979), 104-107
MSC: Primary 03F05; Secondary 03F20
MathSciNet review: 529224
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give non Kalmar-elementary lower bounds on the elimination of quantifier inferences via Herbrand's theorem.

References [Enhancements On Off] (What's this?)

  • [1] Haskell B. Curry and Robert Feys, Combinatory logic. Vol. I, With two selections by William Craig. Second printing. Studies in Logic and the Foundations of Mathematics, North-Holland Publishing Co., Amsterdam, 1968. MR 0244051
  • [2] Andrzej Grzegorczyk, Some classes of recursive functions, Rozprawy Mat. 4 (1953), 46. MR 0060426
  • [3] R. Hindley, An abstract form of the Church-Rosser theorem. I, J. Symbolic Logic 34 (1969), 545–560. MR 0302434,
  • [4] -, An abstract form of the Church-Rosser theorem. II, J. Symbolic Logic 39 (1974).
  • [5] Stephen Cole Kleene, Introduction to metamathematics, D. Van Nostrand Co., Inc., New York, N. Y., 1952. MR 0051790
  • [6] G. Kreisel, What have we learnt from Hilbert’s second problem?, Mathematical developments arising from Hilbert problems (Proc. Sympos. Pure Math., Northern Illinois Univ., De Kalb, Ill., 1974) Amer. Math. Soc., Providence, R. I., 1976, pp. 93–130. MR 0434781
  • [7] R. Statman, Herbrand's theorem and Gentzen's notion of a direct proof, in Jon Barwise, ed., Handbook of Mathematical Logic, North-Holland, Amsterdam, 1977, pp. 897-912.
  • [8] -, Proof-search and speed-up in the predicate calculus, Ann. Math. Logic (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03F05, 03F20

Retrieve articles in all journals with MSC: 03F05, 03F20

Additional Information

Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society